Alert archive / Wisconsin / Frost Advisories in 2025
Frost Advisory 2, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at May 8, 2025, 1:04 PM CDT for 16 counties in Wisconsin. It took effect at May 9, 2025, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2025, 1:04 PM CDT (18:04 UTC)
- In effect from
- May 9, 2025, 1:00 AM CDT
- Expired
- May 9, 2025, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 37 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS73 KGRB 081804 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 104 PM CDT Thu May 8 2025 WIZ020-022-030-031-035>040-045-048>050-073-074-090400- /O.NEW.KGRB.FR.Y.0002.250509T0600Z-250509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Oconto, Wautoma, Keshena, Wausau, Sister Bay, Middle Inlet, Porterfield, Shawano, Redgranite, Pensaukee, Brookside, Green Bay, Plover, Manitowoc, Neenah, Sturgeon Bay, Clintonville, Neopit, Crivitz, Little Suamico, Stevens Point, Harmony, Peshtigo, Luxemburg, Marshfield, Fish Creek, High Falls Reservoir, Chilton, Sobieski, Waupaca, Oshkosh, New Holstein, Brillion, Kewaunee, Menasha, Loomis, Two Rivers, Wisconsin Rapids, New London, and Appleton 104 PM CDT Thu May 8 2025 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures ranging from the upper 20s to middle 30s are forecast, which will result in frost formation. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
3 follow-up statements
836 WWUS73 KGRB 090157 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 857 PM CDT Thu May 8 2025 WIZ020-022-030-031-035>040-045-048>050-073-074-091300- /O.CON.KGRB.FR.Y.0002.250509T0600Z-250509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Appleton, Sturgeon Bay, New Holstein, Green Bay, New London, Kewaunee, Manitowoc, Neopit, Porterfield, Middle Inlet, Loomis, Two Rivers, Clintonville, Wisconsin Rapids, Neenah, Little Suamico, Pensaukee, Waupaca, Menasha, Sobieski, Marshfield, Stevens Point, Shawano, Wautoma, Redgranite, Oshkosh, Harmony, Brillion, Crivitz, Wausau, Peshtigo, High Falls Reservoir, Sister Bay, Plover, Chilton, Fish Creek, Keshena, Luxemburg, Oconto, and Brookside 857 PM CDT Thu May 8 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... * WHAT...Temperatures ranging from the upper 20s to middle 30s are forecast, which will result in frost formation. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...From 1 AM to 8 AM CDT Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Bersch
711 WWUS73 KGRB 090825 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 325 AM CDT Fri May 9 2025 WIZ020-022-030-031-035>040-045-048>050-073-074-091300- /O.CON.KGRB.FR.Y.0002.000000T0000Z-250509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Little Suamico, Bakerville, Neopit, Valmy, Angelica, Shawano, New London, Arnott, Wittman Field, Oshkosh, Kewaunee, Stevens Point, Menasha, Rankin, Shoto, Lind Center, Keshena, Hofa Park, Borth, Brookside, Mackville, Alaska, Norman, Oconto, Manitowoc, Darboy, Peshtigo, Silver Lake, Northern Lake Winnebago, Northport, Potawatomi State Park, Duvall, Clay Banks, Sobieski, Waupaca, Rio Creek, Winnebago, Point Beach State Park, King, Neenah, Dundas, Wausau, Marshfield, Porterfield, High Falls Reservoir, Rural, Green Bay, Auroraville, Harmony, Loomis, Crivitz, Rostok, Clintonville, Wautoma, Wisconsin Rapids, Thornton, Plover, Two Rivers, Appleton, Institute, Middle Inlet, and Pensaukee 325 AM CDT Fri May 9 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures ranging from the upper 20s to middle 30s are forecast, which will result in frost formation. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
818 WWUS73 KGRB 091254 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 754 AM CDT Fri May 9 2025 WIZ020-022-030-031-035>040-045-048>050-073-074-091400- /O.EXP.KGRB.FR.Y.0002.000000T0000Z-250509T1300Z/ Menominee-Door-Marathon-Shawano-Wood-Portage-Waupaca-Outagamie- Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc-Southern Marinette County-Southern Oconto County- Including the cities of Marshfield, Redgranite, Two Rivers, Fish Creek, High Falls Reservoir, Little Suamico, Sobieski, Oconto, Harmony, Waupaca, Peshtigo, Middle Inlet, Clintonville, Crivitz, Wausau, Brillion, Wautoma, Stevens Point, Menasha, Luxemburg, Brookside, Green Bay, Appleton, Neenah, Loomis, Pensaukee, Chilton, Shawano, Manitowoc, Sister Bay, New Holstein, Porterfield, New London, Kewaunee, Wisconsin Rapids, Plover, Sturgeon Bay, Oshkosh, Keshena, and Neopit 754 AM CDT Fri May 9 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures are warming rapidly this morning and range from the upper 30s to middle 40s as we approach the 8 am hour. Therefore, the threat of frost has ended. $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 8, 12:04 PM CDT, 1 hour earlier. Its key messages:
- Frost/Freeze headline are expected tonight with lows forecast to fall in the upper 20s to middle 30s. A few locations could see a few hours with temperatures at or below freezing.
- Low relative humidity this afternoon and again Friday through Saturday away from Lake Michigan and the Bay of Green Bay. Watching Sunday into early next week for next potential of near critical fire weather due to low RH values, gusty south to southwest winds and temperatures warming to around 80 inland from Lake Michigan.
Area forecast discussion, May 8, 12:04 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Green Bay WI 1204 PM CDT Thu May 8 2025 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Frost/Freeze headline are expected tonight with lows forecast to fall in the upper 20s to middle 30s. A few locations could see a few hours with temperatures at or below freezing. - Low relative humidity this afternoon and again Friday through Saturday away from Lake Michigan and the Bay of Green Bay. Watching Sunday into early next week for next potential of near critical fire weather due to low RH values, gusty south to southwest winds and temperatures warming to around 80 inland from Lake Michigan. && .DISCUSSION... Issued at 312 AM CDT Thu May 8 2025 Short Term...Today...Tonight...and Friday Dry conditions are expected today through Friday as high pressure tracks through the region. Some patchy frost is possible this morning across the sandy soil region of central Wisconsin, where a Frost Advisory is currently in effect. Temperatures this afternoon are then expected to warm into the lower 60s west of the Fox Valley, with cooler temperatures in the upper 40s near Lake Michigan and upper 50s in the Fox Valley. Mostly clear skies and light winds will likely lead to widespread frost across much of the region tonight. A Frost Advisory could be issued in subsequent forecasts for areas away from the lakeshore for central and east-central Wisconsin as temperatures fall into the lower 30s. Surface winds will turn southwesterly on Friday, which will allow some warmer air to advect into the region. Highs on Friday are expected to warm into the lower 70s away from the lakeshore, with 60s or even 50s expected near the lakeshore Friday afternoon. Long Term...Friday Night Through Wednesday The message has been pretty consistent this week with the focus on a very dry air mass in place much of the period, a warming trend this weekend with well above normal temperatures early next week. The combination of the mild/warm temperatures and low humidity will lead to increased fire weather concerns into the middle of next week. For Friday night, the models are a little more active with some scattered convection along a weak cold front. The chances of rain arrive across the north during the evening and then across central and east-central Wisconsin after midnight. Bufkit soundings were indicated mid-level lapse rates of 6-6.5C/KM and small CAPE values were noted on a few soundings. Have a small chance of thunderstorms across north-central Wisconsin during the evening. On Saturday, a Hudson Bay high will prevail and will bring east/northeast winds. The warmest temperatures are expected across north-central Wisconsin with the coolest readings along the bay and Lake Michigan. The high will shift east of the area Saturday night. A new wrinkle in the forecast tonight as the models are breaking out some elevated convection on the back side of the high due to 850mb warm advection on Sunday. This is a new development tonight, and only the GFS model places convection over our northwest counties. Will hold off on introducing any rain chances on Sunday at the moment and will pass onto the next shift to monitor for consistency of timing/placement of the convection. Well above normal temperatures are expected Sunday through the middle of next week with readings in the 70s to lower 80s with possibly some middle 80s at times. 850mb temperatures are supportive of these warm temperatures with expected deep mixing during the afternoon. Like yesterday, confidence is low in the small rain chances Tuesday afternoon. There is a great deal of uncertainty on Wednesday due to differences in the model output. && .AVIATION...for 18Z TAF Issuance Issued at 1204 PM CDT Thu May 8 2025 Good flying weather is expected through the taf period. Gusty northeast winds over the Fox Valley and Lakeshore to 20 kts will subside by early this evening. Then high pressure will provide clear skies and light winds tonight through Friday morning. && .FIRE WEATHER... Issued at 312 AM CDT Thu May 8 2025 Minimum RHs ranging generally from 20 to 30 percent are expected each afternoon through at least Sunday which combined with drying fuels will lead to increased fire danger. RH values are expected to be the lowest today, with values in the middle to upper teens across north-central Wisconsin. RH values in the upper teens are still expected Friday afternoon across northern Wisconsin. Winds the rest of this week through Saturday should be light with peak gusts of 15-20 mph. Sunday may be a more breezy day as winds turn to the south. There is around a 20% chance for peak gusts above 30 mph Sunday afternoon and 30-40% on Monday across north-central WI. Based on the GFS soundings, thinking winds are going to be increased in the coming days due to deep mixing and stronger winds off the surface. Humidity levels should start to increase early next week as winds become southerly and begin to advect Gulf moisture back into the region. In coordination with WI DNR, will continue to use SPSs to highlight periods of high fire danger when RHs fall below 20% and fuels remain dry, but winds are light. An SPS will be issued for today across north-central Wisconsin due to the low RH values. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kurimski/Eckberg AVIATION.......MPC FIRE WEATHER...Kurimski
Hazardous weather outlook, May 8, 4:08 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 408 AM CDT Thu May 8 2025 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-090915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 408 AM CDT Thu May 8 2025 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Mild temperatures and low relative humidity values between 15-30% away from the bay and Lake Michigan could lead to an increased risk of fire activity this afternoon into early this evening. Frost is likely late tonight into early Friday morning, with a few locations dropping to around the freezing mark for a few hours across portions of central and northeast Wisconsin. Take action to protect outdoor plants from the cold. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Friday night. Severe storms are not expected. Low relative humidities are expected Friday and Saturday. A period of near critical fire weather conditions may develop Sunday through early next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any fire activity to the nearest law enforcement agency. LMZ521-522-541>543-090915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 408 AM CDT Thu May 8 2025 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms late Friday night that may pose a hazard to mariners. Kurimski/Eckberg
Nearby
Frost Advisories in Wisconsin, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.